Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 29, 2021, 7:40 PM CDT for Perry County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 29, 2021, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
County Perry County, IN
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WWUS83 KLMK 300040
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
840 PM EDT Tue Jun 29 2021
INZ084-089-300115-
Crawford-Perry-
840 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CRAWFORD AND
NORTHEASTERN PERRY COUNTIES...
At 840 PM EDT/740 PM CDT/, a strong thunderstorm was located 11 miles
southwest of Carefree Town, moving northwest at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mount Pleasant, Leopold, Alton, Oriole, Celina, Apalona, West Fork,
Deuchars, Branchville and Bandon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3826 8649 3812 8642 3813 8643 3812 8646
3811 8647 3810 8646 3805 8653 3816 8671
TIME...MOT...LOC 0040Z 130DEG 11KT 3813 8651
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:37 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 29, 6:37 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 737 PM EDT Tue Jun 29 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Wednesday) Issued at 305 PM EDT Tue Jun 29 2021 Moisture and mid-level energy associated with the remnants of Danny will continue NW into northern MS and western TN through this evening. Deep convection is propagating NW across northern MS and central/western TN now, around an upper level ridge holding strong over central KY and southern IN. Pulse convection has bubbled up a county or two west of the CWA, and some slight expansion eastward is expected this afternoon and evening. Did go ahead and trim PoPs to keep the Bluegrass dry through 00z, with a slight chance to the I-65 corridor, and low chance PoPs west of I-65 (roughly). PoPs range from 10-30 percent through sunset before diminishing. The upper level ridge finally begins to weaken overnight, and 12z CAMs suggest a rogue shower or two at times overnight in the humid airmass. Held on to a slight chance PoP for multiple hours overnight, though most of that time will be dry. Steady height falls aloft continue into Wednesday. The upper ridge is suppressed and looks to re-center itself over Texas as a large upper level trough drops south over the Great Lakes. Increasing moisture from the southwest will push PWATs to 1.8-2.0 inches on Wednesday. With a weak sfc trof just off to the northwest, isolated to scattered showers look possible through the mid to late morning hours in southern Indiana. Skies look to range from partly sunny to mostly cloudy on Wednesday, with greater sky cover along and north of the Ohio River. Given the high theta-e air in place, at least modest destabilization is likely through midday. A subtle mid- level shortwave moving east over the Ohio Valley and a very weak sfc trof should provide enough triggers to support scattered to numerous showers and storms Wednesday afternoon and evening. The greatest coverage will likely be along and north of the I-64 corridor, with coverage more widely scattered in south-central KY. Wind fields aloft remain very weak, however, so storms are unlikely to become organized. A few stronger storms could produce locally strong wind gusts and/or a brief downpour. There is a low-end flooding risk on Wednesday, especially over southern Indiana and northern Kentucky where greater convective coverage should increase the risk for localized training. Any training could quickly produce some minor flooding/ponding of water and be a nuisance. Cloudier conditions and decreasing 1000-850mb thicknesses will result in slightly cooler temperatures with highs in mid 80s. .Long Term...(Wednesday night through Tuesday) Issued at 315 PM EDT Tue Jun 29 2021 Upper pattern will finally be changing Wednesday night as the Mid- Atlantic upper ridge eventually breaks down as the positively-tilted and deepening Great Lakes trough pushes further east. To our northwest, the strong Pacific NW upper high that caused record- breaking temperatures will be tracking eastward across Saskatchewan on Thursday, which will help amplify and dig the Great Lakes trough further south. This will allow the persistent sfc boundary to drop southward and eastward across the Ohio Valley on Thursday and Friday, leading to widespread shower and storm chances ahead of the boundary. For Thursday, axis of abundant PWATs will be located ahead of the front, with guidance mostly in agreement with values between 1.9- 2.2". Model soundings suggest less CAPE for Thursday, primarily due to thicker cloud cover and temps only expected to reach the upper 70s to near 80 during the afternoon hours. Could have some rumbles of thunder mixed in, but think we'll see more widespread showers, possibly heavy at times. Front seems to be progressive, but with available moisture content near climate max, we could have some localized flooding concerns during the afternoon and evening hours. WPC highlights our region in a Excessive Rainfall Outlook for Thursday with a Marginal and Slight risk. 1-hour Flash Flood Guidance is above 2 inches, so we would need some heavy rain rates or long residence time over one area to approach FFG. Storm total QPF from Wednesday afternoon to Friday afternoon has increased slightly again, now in the range of 2-3.5 inches across our CWA. Front looks to pass through sometime Friday morning, resulting in cool northerly winds and drier conditions. NBM continues to be a wet solution for Friday, but will trend back PoPs for Friday afternoon for everywhere but our Lake Cumberland region. Clouds look to hang around through the early afternoon hours, but we should see more sunshine by the mid afternoon hours. Temps will again stay near 80F on Friday thanks to northerly winds. For the holiday weekend, guidance continues to become more aligned with the evolution of the upper trough and flow. The GFS and ECMWF both now show the Great Lakes trough deepen into a closed upper low on Saturday somewhere over OH/WV region, and eventually spinning up the East Coast and away from our region. At the sfc, a sfc high will fill in behind the FROPA, resulting in dry weather for Saturday and Sunday. Temps look to remain below normal for the weekend, with Saturday expected to stay in the upper 70s and Sunday in the low 80s. It's not until Monday and Tuesday when we could see temps warm into the upper 80s to low 90s again. && .Aviation...(00Z TAF Issuance) Issued at 735 PM EDT Tue Jun 29 2021 Isolated thunderstorms have been observed this evening, impacting HNB, BWG, and SDF at times. Main threats within these storms have been gusty winds and torrential rainfall. However, most of the activity seems to be moving away from the terminals and then expect storms to diminish over the next few hours with the loss of daytime heating. Quiet weather then expected overnight into tomorrow morning before chances of showers and storms return by Wednesday late morning/early afternoon. Best coverage of storms is expected after 18Z and lasting through the end of the TAF period. Gusty winds and locally heavy rainfall will again be the main threats. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EBW Long Term...CJP Aviation...JML
Hazardous weather outlook, Jun 29, 2:43 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 343 PM EDT Tue Jun 29 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 343 PM EDT Tue Jun 29 2021 /243 PM CDT Tue Jun 29 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms Wednesday with locally gusty winds and heavy rainfall could result in localized flooding issues for any area that sees repeated storm activity. Widespread rain is expected Thursday into Friday as a cold front moves into the region. Scattered storms are expected each day as well, with the main threats once again being heavy rainfall and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information, can be found at weather.gov/louisville. EBW/CJP
In the hours before
Special weather statement, Jun 29, 7:04 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
704 PM CDT Tue Jun 29 2021
KYZ026-300030-
Ohio-
704 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OHIO COUNTY...
At 703 PM CDT, a strong thunderstorm was located near Hartford,
moving north at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Adaburg, Taffy and Bells Run.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3763 8695 3762 8692 3763 8691 3765 8687
3767 8684 3767 8683 3753 8686 3751 8696
3760 8698
TIME...MOT...LOC 0003Z 196DEG 8KT 3755 8692
SCHOETTMERSpecial weather statement, Jun 29, 7:14 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Louisville KY 714 PM CDT Tue Jun 29 2021 KYZ081-082-300045- Cumberland-Clinton- 714 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON AND SOUTHEASTERN CUMBERLAND COUNTIES... At 714 PM CDT, a strong thunderstorm was located 9 miles west of Byrdstown, moving north at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Littrell, Peytonsburg, Stalcup, Hegira, Kettle, Tanbark, Modoc, Frogue, Green Grove and Bow. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3673 8547 3680 8522 3663 8524 3662 8540 TIME...MOT...LOC 0014Z 172DEG 20KT 3660 8530 SCHOETTMER
Special weather statement, Jun 29, 7:21 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
821 PM EDT Tue Jun 29 2021
INZ084-KYZ025-300045-
Crawford-Meade-
821 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD AND
NORTHWESTERN MEADE COUNTIES...
At 820 PM EDT, a strong thunderstorm was located near Carefree Town,
moving north at 5 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Carefree Town, Leavenworth, Alton, Fredonia, Beechwood, Switzer
Crossroads, Sulphur, Pilot Knob, Carefree and Curby.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3834 8630 3820 8630 3819 8632 3818 8631
3818 8633 3817 8632 3812 8642 3818 8646
3821 8646 3821 8648 3825 8651
TIME...MOT...LOC 0020Z 162DEG 5KT 3819 8638
SCHOETTMERSpecial weather statement, Jun 29, 7:25 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
825 PM EDT Tue Jun 29 2021
INZ076-300100-
Orange-
825 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGE COUNTY...
At 825 PM EDT, a strong thunderstorm was located near Paoli, moving
northwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paoli, Stampers Creek, Bromer, Mahan Crossing, Woodlawn Grove,
Trotter Crossing, Braxtons Siding, Chambersburg, Rego and Syria.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3865 8632 3858 8631 3848 8631 3845 8642
3856 8654
TIME...MOT...LOC 0025Z 152DEG 7KT 3851 8638
JMLSpecial weather statement, Jun 29, 7:25 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Louisville KY 725 PM CDT Tue Jun 29 2021 KYZ024-026-027-300100- Grayson-Ohio-Breckinridge- 725 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRAYSON... SOUTHWESTERN BRECKINRIDGE AND EAST CENTRAL OHIO COUNTIES... At 725 PM CDT, a strong thunderstorm was located 11 miles west of Leitchfield, moving north at 5 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Concord, Mcdaniels, Indian Valley, Hites Falls, Shreve, Tousey, Glen Dean, Falling Branch, Axtel and Pine Knob. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3749 8642 3745 8657 3762 8671 3770 8639 TIME...MOT...LOC 0025Z 159DEG 6KT 3753 8650 SCHOETTMER
Special weather statement, Jun 29, 7:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
840 PM EDT Tue Jun 29 2021
INZ084-089-300115-
Crawford-Perry-
840 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CRAWFORD AND
NORTHEASTERN PERRY COUNTIES...
At 840 PM EDT/740 PM CDT/, a strong thunderstorm was located 11 miles
southwest of Carefree Town, moving northwest at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mount Pleasant, Leopold, Alton, Oriole, Celina, Apalona, West Fork,
Deuchars, Branchville and Bandon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3826 8649 3812 8642 3813 8643 3812 8646
3811 8647 3810 8646 3805 8653 3816 8671
TIME...MOT...LOC 0040Z 130DEG 11KT 3813 8651
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:04 PM CDT | Special Weather Statement | LMK | Ohio | 26 min |
| Jun 29, 7:09 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 36 min |
| Jun 29, 7:14 PM CDT | Special Weather Statement | LMK | Cumberland | 31 min |
| Jun 29, 7:25 PM CDT | Special Weather Statement | LMK | Grayson | 35 min |
| Jun 29, 8:03 PM CDT | Special Weather Statement | LMK | Hancock | 27 min |
| Jun 29, 8:12 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 33 min |
| Jun 29, 7:21 PM CDT | Special Weather Statement | LMK | Crawford | 24 min |
| Jun 29, 7:25 PM CDT | Special Weather Statement | LMK | Orange | 35 min |
| Jun 29, 8:10 PM CDT | Special Weather Statement | LMK | Crawford | 35 min |
| Jun 29, 8:21 PM CDT | Special Weather Statement | LMK | Dubois | 24 min |
| Jun 29, 8:43 PM CDT | Special Weather Statement | LMK | Dubois | 47 min |
| Jun 29, 8:53 PM CDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 37 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Dubois, Perry | 31 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.